Alert archive / California / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS San Diego, CA

August 25, 2025San Diego County, California

NWS San Diego, CA issued this severe thunderstorm warning at Aug 25, 2025, 1:39 PM PDT for San Diego County, California. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2025, 1:39 PM PDT (20:39 UTC)
Expired
Aug 25, 2025, 2:29 PM PDT
In force
50 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County San Diego County, CA

The radar

The San Diego radar (KNKX), 48 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 1:40 PM PDTTSTM WND GST 505 Sse Pine Valley, CAMesonet station BMSSD Buckman Springs (SDGE) reported a thunderstorm wind gust of 50 mph.
Aug 25, 1:45 PM PDTTSTM WND GST 624 Sse Pine Valley, CASDHGA Horse Mesonet reported a thunderstorm wind gust of 62 mph near Pine Valley.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1772 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WUUS56 KSGX 252039
SVRSGX
CAC073-252145-
/O.NEW.KSGX.SV.W.0002.250825T2039Z-250825T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Diego CA
139 PM PDT Mon Aug 25 2025

The National Weather Service in San Diego has issued a

* Severe Thunderstorm Warning for...
  Southeastern San Diego County in southwestern California...

* Until 245 PM PDT.

* At 139 PM PDT, a severe thunderstorm was located over Pine Valley,
  or near Mount Laguna, moving south at 5 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Southern Mount Laguna, I-8 Between Pine Valley And Boulevard, Lake
  Morena, Campo, Pine Valley, Potrero, Descanso, Barrett Lake,
  Guatay, Japatul Valley, Dulzura, and Campo Indian Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3284 11664 3288 11648 3286 11642 3263 11645
      3266 11668
TIME...MOT...LOC 2039Z 344DEG 5KT 3280 11649 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Zuber
2 follow-up statements
827 
WWUS56 KSGX 252057
SVSSGX

Severe Weather Statement
National Weather Service San Diego CA
157 PM PDT Mon Aug 25 2025

CAC073-252145-
/O.CON.KSGX.SV.W.0002.000000T0000Z-250825T2145Z/
San Diego CA-
157 PM PDT Mon Aug 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT
FOR SOUTHEASTERN SAN DIEGO COUNTY...

At 156 PM PDT, a severe thunderstorm was located near Pine Valley, or
near I-8 Between Pine Valley And Boulevard, moving south at 5 mph.

HAZARD...60 mph wind gusts and nickel size hail. Weather station 
         reported a 62 mph wind gust near Pine Valley. 

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Southern Mount Laguna, I-8 Between Pine Valley And Boulevard, Lake
Morena, Campo, Pine Valley, Potrero, Barrett Lake, Dulzura, and Campo
Indian Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3279 11665 3280 11655 3288 11648 3286 11642
      3263 11645 3266 11668
TIME...MOT...LOC 2056Z 344DEG 5KT 3278 11648 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Zuber
498 
WWUS56 KSGX 252129
SVSSGX

Severe Weather Statement
National Weather Service San Diego CA
229 PM PDT Mon Aug 25 2025

CAC073-252138-
/O.CAN.KSGX.SV.W.0002.000000T0000Z-250825T2145Z/
San Diego CA-
229 PM PDT Mon Aug 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN DIEGO COUNTY
IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds and 
heavy rain are still possible with this thunderstorm.

&&

LAT...LON 3279 11665 3280 11655 3288 11648 3286 11642
      3263 11645 3266 11668
TIME...MOT...LOC 2126Z 344DEG 5KT 3274 11647 

$$

Zuber

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 12:56 PM PDT, 43 minutes earlier.

Area forecast discussion, Aug 25, 12:56 PM PDT, 43 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1256 PM PDT Mon Aug 25 2025

.SYNOPSIS...
Thunderstorms develop today over the mountains and deserts with
heavy rainfall rates at times potentially exceeding 1"/hr.
Afternoon monsoon thunderstorms will be possible both Tuesday and
Wednesday as well, with more constricted coverage in the
mountains. A pattern change for the latter half of the week will
limit thunderstorms after Wednesday, with more seasonable
temperatures and a deepening marine layer. By the weekend and into
early next week, a warming trend sets in and temperatures return
above normal.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Water vapor imagery shows high pressure over the Four Corners region
today, while a deepening low spins off the coast of California.
Ample moisture pushes up into the Desert Southwest today, with PWs
exceeding 1.5" across much of Imperial County and far eastern San
Diego and Riverside counties. Widespread storms are expected to
develop beginning around noon, with flash flooding as the main
threat. Rain rates could exceed 1"/hr and some hi-res guidance shows
the possibility of 2"+/hr, especially in the Riverside and San Diego
Mountains. Outside of the flooding threat, these storms will also be
capable of very gusty winds exceeding 60 mph and downburst will
not be out of the question given higher CBs, especially for areas
further north. While less of a concern, small hail may accompany
any thunderstorm that develops. The best chances for storms today
will be in the San Diego County Mountains and Deserts, Riverside
Mountains, and Coachella Valley. With the influx of mid-level
moisture today, cloud cover already stretches from much of San
Diego County through Imperial County and into Arizona. This cloud
layer may actually limit some of the convection today, but also
plays into the available moisture that storms will have for the
afternoon.

Most of the convection should end by 6PM local time, with only a few
lingering showers and thunderstorms across the higher terrain as the
high begins to break down and elongates, with a big flux of
moisture this evening. As the aforementioned low moves closer to
the coast, thunderstorm chances will shift northward for Tuesday,
with the higher rain rates (>1"/hr) shifted towards the San
Bernardino Mountains and High Deserts for Tuesday afternoon.
Tomorrow looks like a rince-and-repeat of today, just with the
main corridor of moisture and storms shifted towards those
northern regions. By Wednesday, the low transitions to an open
trough and moves inland and monsoonal thunderstorm chances drop
for Wednesday and beyond. Temperatures through the end of the week
hold stable, just at or slightly below normal for afternoon
highs. Ample lingering moisture in the deserts and desert
foothills will limit overnight lows from cooling much through the
the end of the week, keeping things a bit warmer on the eastern
sides of the mountains. With heights falling a bit, the marine
layer will begin to deepen, making it further inland each night
after Wednesday. Weak ridging builds back in this weekend, and
temperatures look to begin to warm by Sunday.

&&

.AVIATION...
252100Z...Coast/Valleys...Mid and high level clouds AOA 10,000 ft
this afternoon. Low clouds redevelop after 04Z Tue with bases around
900-1200 ft MSL making it 15-20 miles inland by 12z. Scatter out 16-
17z.

Mountains/Deserts...+SHRA/TSRA over the mountains are occurring over
the mountains. CB bases near 10 kft and tops to 30 kft. Gusty
outflow winds higher than 35 kts, 1-3 SM vis in +RA, small hail, and
lightning are possible. 40-50% chance a TSRA could drift within 10
miles of KPSP and KTRM until 01z. CB/SHRA dissipating this evening.
More +SHRA/TSRA Tuesday afternoon, similar to today.

&&

.MARINE...
No hazardous marine conditions are expected through Friday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Zuber
AVIATION/MARINE...Westerink

In the hours before

Special weather statement, Aug 25, 12:11 PM PDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service San Diego CA
1211 PM PDT Mon Aug 25 2025

CAZ050-058-062-252000-
San Diego County Mountains CA-San Diego County Deserts CA-
San Diego County Inland Valleys CA-
1211 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAN DIEGO COUNTY THROUGH
100 PM PDT...

At 1211 PM PDT, Doppler radar was tracking a strong thunderstorm over
Cuyamaca Rancho State Park, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alpine, Cuyamaca Rancho State Park, Julian, Hwy 78 Between Banner And
S2, Lake Cuyamaca, Pine Valley, Hwy S1 Between Lake Cuyamaca And
Mount Laguna, Descanso, Hwy 79 Between Julian And Lake Cuyamaca,
Boulder Creek, Banner, Wynola, and Guatay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3283 11649 3284 11666 3309 11666 3308 11650
TIME...MOT...LOC 1911Z 193DEG 20KT 3290 11654

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Westerink
Special weather statement, Aug 25, 1:08 PM PDT, 31 minutes before
Special Weather Statement
National Weather Service San Diego CA
108 PM PDT Mon Aug 25 2025

CAZ050-058-062-252100-
San Diego County Mountains CA-San Diego County Deserts CA-
San Diego County Inland Valleys CA-
108 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SAN DIEGO COUNTY
THROUGH 200 PM PDT...

At 108 PM PDT, Doppler radar was tracking a strong thunderstorm near
Pine Valley, or 8 miles southwest of Mount Laguna. This thunderstorm
was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alpine, Cuyamaca Rancho State Park, northern Mount Laguna, I-8
Between Pine Valley And Boulevard, Pine Valley, Descanso, Hwy S1
Between Lake Cuyamaca And Mount Laguna, Campo, Guatay, and Japatul
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3277 11666 3293 11664 3296 11647 3276 11646
      3271 11656
TIME...MOT...LOC 2008Z 287DEG 1KT 3280 11657

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Westerink
Special weather statement, Aug 25, 1:19 PM PDT, 20 minutes before
Special Weather Statement
National Weather Service San Diego CA
119 PM PDT Mon Aug 25 2025

CAZ048-050-056-058-065-252100-
San Diego County Mountains CA-Riverside County Mountains CA-
San Gorgonio Pass Near Banning CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
San Diego County Inland Valleys CA-
119 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTH CENTRAL SAN
DIEGO COUNTIES THROUGH 200 PM PDT...

At 119 PM PDT, Doppler radar was tracking a strong thunderstorm near
East Hemet, or 7 miles southeast of Hemet. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Temecula, Hwy 243 Between Banning And Idyllwild, Idyllwild-Pine Cove,
Hemet, Mt San Jacinto State Park, Anza, San Jacinto, Aguanga, Valle
Vista, East Hemet, Hwy 79 Between Oak Grove And Aguanga, Hwy 74
Between Hemet And Mountain Center, Palomar Mountain, Palomar Mountain
State Park, Sage, Pauma Indian Reservation, Saboba Indian
Reservation, Oak Grove, Pala Indian Reservation, and Cahuilla Indian
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3388 11669 3374 11674 3334 11680 3337 11702
      3369 11699 3389 11687
TIME...MOT...LOC 2019Z 134DEG 1KT 3365 11690

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

KW
Special weather statement, Aug 25, 1:33 PM PDT, 6 minutes before
Special Weather Statement
National Weather Service San Diego CA
133 PM PDT Mon Aug 25 2025

CAZ058-062-252115-
San Diego County Mountains CA-San Diego County Deserts CA-
133 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SAN DIEGO COUNTY
THROUGH 215 PM PDT...

At 133 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy S2 Vallecito Creek Rd, or 14 miles east of Mount Laguna, moving
northwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hwy S2 Between Agua Caliente And Canebrake, Hwy S2 Vallecito Creek
Rd, Hwy S2 Between Canebrake And Imperial County Line, Fish Creek
Wash, Hwy S2 Between Shelter Valley And Agua Caliente, Agua Caliente,
and Canebrake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3282 11626 3297 11636 3306 11619 3291 11610
      3285 11610
TIME...MOT...LOC 2033Z 152DEG 7KT 3290 11621

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Villafane

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:05 PM PDTAreal Flood AdvisorySGXSan Diego2 hr
Aug 25, 12:11 PM PDTSpecial Weather StatementSGXSan Diego49 min
Aug 25, 12:40 PM PDTFlash Flood Warning Considerable damage threatSGXSan Diego3 hr
Aug 25, 1:08 PM PDTSpecial Weather StatementSGXSan Diego52 min
Aug 25, 1:19 PM PDTSpecial Weather StatementSGX41 min
Aug 25, 1:30 PM PDTAreal Flood AdvisorySGXRiverside2 hr
Aug 25, 1:33 PM PDTSpecial Weather StatementSGXSan Diego42 min
Aug 25, 1:58 PM PDTSpecial Weather StatementSGX47 min
Aug 25, 2:01 PM PDTFlash Flood Warning Considerable damage threatSGXSan Diego3 hr
Aug 25, 2:04 PM PDTSevere Thunderstorm Warning Considerable damage threatSGXSan Diego44 min
Aug 25, 2:09 PM PDTAreal Flood AdvisorySGXSan Diego2 hr
Aug 25, 2:23 PM PDTAreal Flood AdvisorySGXRiverside119 min
Aug 25, 2:28 PM PDTSevere Thunderstorm WarningSGXRiverside62 min
Aug 25, 2:32 PM PDTSpecial Weather StatementSGXSan Diego43 min
Aug 25, 2:42 PM PDTSpecial Weather StatementSGX48 min
Aug 25, 2:47 PM PDTSevere Thunderstorm WarningSGXSan Diego58 min
Aug 25, 2:51 PM PDTAreal Flood AdvisorySGXSan Bernardino2 hr
Aug 25, 3:01 PM PDTFlash Flood Warning Considerable damage threatSGXSan Diego119 min
Aug 25, 3:02 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside3 hr
Aug 25, 3:06 PM PDTSevere Thunderstorm WarningSGXRiverside54 min
Aug 25, 3:15 PM PDTAreal Flood AdvisorySGXRiverside119 min
Aug 25, 3:23 PM PDTSpecial Weather StatementSGXSan Bernardino52 min
Aug 25, 4:06 PM PDTSpecial Weather StatementSGXOrange39 min
Aug 25, 4:42 PM PDTAreal Flood AdvisorySGXRiverside59 min

Nearby

Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.